Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 8, 2015, 7:08 PM CDT for 4 counties in Texas. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 7:08 PM CDT (00:08 UTC)
- Expired
- Apr 8, 2015, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:10 PM CDT | TSTM WND GST 59 | 6 Ssw Wolfforth, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:11 PM CDT | TSTM WND GST 62 | Reese Center, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:16 PM CDT | TSTM WND GST 76 | 4 Ssw Lubbock, TX | OBSERVED BY WIND SENSOR AT NWS OFFICE. |
| Apr 8, 7:20 PM CDT | TSTM WND GST 63 | 3 Wnw Lubbock, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:30 PM CDT | TSTM WND GST 60 | Tahoka, TX | REPORTED BY LYNN COUNTY SHERIFFS OFFICE. |
| Apr 8, 7:30 PM CDT | HAIL 0.75 | Tahoka, TX | REPORTED BY LYNN COUNTY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS54 KLUB 090008 SVRLUB TXC219-303-305-445-090045- /O.NEW.KLUB.SV.W.0002.150409T0008Z-150409T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 708 PM CDT WED APR 8 2015 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOCKLEY COUNTY IN NORTHWESTERN TEXAS... TERRY COUNTY IN NORTHWESTERN TEXAS... LUBBOCK COUNTY IN NORTHWESTERN TEXAS... LYNN COUNTY IN NORTHWESTERN TEXAS... * UNTIL 745 PM CDT * AT 706 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED NEAR REESE CENTER...OR 12 MILES WEST OF LUBBOCK TO 10 MIELS SOUTH OF BROWNFIELD...MOVING EAST AT 35 MPH. HAZARD...80 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...MOBILE HOMES MAY BE DAMAGED. FLYING DEBRIS WILL BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... LUBBOCK...LEVELLAND...BROWNFIELD...TAHOKA...WOLFFORTH... SHALLOWATER...IDALOU...O'DONNELL...WOODROW... LUBBOCK SOUTH PLAINS MALL...REESE CENTER... DOWNTOWN LUBBOCK... NEW MOORE...NEW DEAL... MEADOW AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3296 10252 3377 10227 3382 10167 3296 10177 TIME...MOT...LOC 0006Z 255DEG 32KT 3357 10209 HAIL...<.75IN WIND...80MPH $$
3 follow-up statements
896 WWUS54 KLUB 090018 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 718 PM CDT WED APR 8 2015 TXC219-303-305-445-090045- /O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/ HOCKLEY TX-TERRY TX-LUBBOCK TX-LYNN TX- 718 PM CDT WED APR 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN HOCKLEY...EASTERN TERRY...LUBBOCK AND LYNN COUNTIES... AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM NEAR REESE CENTER TO 5 MILES WEST OF O'DONNELL...MOVING EAST AT 50 MPH. HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...WIND GUSTS UP TO 76 MPH HAVE BEEN MEASURED BY WEATHER STATIONS IN THE WARNING AREA. IMPACT...MOBILE HOMES WILL BE DAMAGED. FLYING DEBRIS WILL BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. TREE DAMAGE AND POWER OUTAGES ARE LIKELY. BLOWING DUST WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS FOR A TIME. LOCATIONS IMPACTED INCLUDE... LUBBOCK...BROWNFIELD...TAHOKA...WOLFFORTH...SHALLOWATER...IDALOU... O'DONNELL...WOODROW...SLIDE...LUBBOCK SOUTH PLAINS MALL...REESE CENTER...DOWNTOWN LUBBOCK...NEW MOORE...LUBBOCK INTERNATIONAL AIRPORT...TEXAS TECH UNIVERSITY...NEW DEAL...MEADOW...WILSON...SMYER AND ROPESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3296 10238 3378 10220 3382 10167 3296 10177 TIME...MOT...LOC 0014Z 255DEG 43KT 3361 10189 HAIL...0.75IN WIND...80MPH $$
574
WWUS54 KLUB 090028
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT WED APR 8 2015
TXC219-445-090036-
/O.CAN.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
HOCKLEY TX-TERRY TX-
728 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOCKLEY AND EASTERN
TERRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
HOCKLEY AND TERRY COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3378 10208 3382 10167 3296 10177 3296 10208
TIME...MOT...LOC 0026Z 254DEG 43KT 3366 10166
$$
TXC303-305-090045-
/O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
LUBBOCK TX-LYNN TX-
728 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LUBBOCK AND LYNN COUNTIES...
AT 726 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM
NEAR IDALOU...OR 13 MILES NORTHEAST OF LUBBOCK...TO NEAR
O'DONNELL...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS. BLOWING DUST WILL REDUCE
VISIBILITIES TO A QUARTER MILE OR LESS FOR A TIME.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...TAHOKA...WOLFFORTH...SHALLOWATER...IDALOU...O'DONNELL...
WOODROW...SLIDE...REESE CENTER...DOWNTOWN LUBBOCK...NEW
MOORE...LUBBOCK INTERNATIONAL AIRPORT...TEXAS TECH UNIVERSITY...NEW
DEAL...WILSON...AND NEW HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3378 10208 3382 10167 3296 10177 3296 10208
TIME...MOT...LOC 0026Z 254DEG 43KT 3366 10166
HAIL...0.75IN
WIND...70MPH
$$643 WWUS54 KLUB 090038 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 738 PM CDT WED APR 8 2015 TXC303-305-090045- /O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/ LUBBOCK TX-LYNN TX- 738 PM CDT WED APR 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL LUBBOCK AND CENTRAL LYNN COUNTIES... AT 737 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM LORENZO...TO NEAR O'DONNELL...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LUBBOCK...TAHOKA...IDALOU...O'DONNELL AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3378 10178 3382 10167 3296 10177 3296 10188 TIME...MOT...LOC 0037Z 255DEG 34KT 3369 10154 HAIL...0.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:57 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 8, 6:57 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT WED APR 8 2015 .UPDATE... HAVE INCREASED POPS AS DRYLINE REMAINS POSITIONED FROM NEAR OR JUST EAST OF TURKEY TO MATADOR TO RALLS TO O'DONNELL. STRONGEST ACTIVITY CONTINUES TO STRETCH FROM NEAR CEE VEE BACK TO CROSBYTON WHILE ADDITIONAL DEVELOPMENT TAKES PLACE NEAR POST TO LAKE ALAN HENRY. ANOTHER LINE OF CONVECTION EXTENDING FROM LEVELLAND TO BROWNFIELD PUSHING EAST HAS HAD A HISTORY OF PRODUCING 60+ MPH WIND GUSTS...LIKELY RESULTING IN BLOWING DUST AND SUBSTANTIALLY REDUCED VISIBILITIES IMPACTING THE SOUTHERN TO CENTRAL SOUTH PLAINS. && .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS EVENING...BUT HAVE LEFT MENTION OUT OF FORECAST FOR NOW GIVEN THEIR RELATIVELY ISOLATED TO SCATTERED NATURE OVERALL. NONETHELESS...WILL SEE SOME CB IN FLIGHT ROUTES IN ALL DIRECTIONS FOR THE NEXT FEW HOURS BEFORE FOCUS SHIFTS EAST OF KCDS OVERNIGHT. SOUTH/SOUTHWEST WINDS WILL CONTINUE BLOWING NEAR 15-20 KNOTS WITH GUSTS OF 25-30 KNOTS THIS EVENING...BEFORE DECREASING BY MIDNIGHT AND VEERING NORTHWEST LATE TONIGHT INTO THURSDAY MORNING IN ASSOCIATION WITH AN APPROACHING FRONTAL BOUNDARY. NO DETRIMENT TO VFR CONDITIONS EXPECTED AT THIS TIME OUTSIDE OF ISOLATED WIND GUSTS KICKING UP LOCALIZED AREAS OF DUST. && .PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 8 2015/ SHORT TERM... CLOUD COVER CONTINUES TO STREAM ACROSS THE REGION AS UPPER LEVEL LOW TRANSLATES FROM WY INTO THE UPPER MISSISSIPPI VALLEY OVER THE NEXT 24 HOURS. WEST SOUTHWESTERLY FLOW IS EXPECTED TO PERSIST THROUGH THE PERIOD. THE RED FLAG SETUP HAS MORE OR LESS FIZZLED WITH THE EXCEPTION OF OUR NORTHWESTERN ZONES. THE NORTHWEST HAS ACCUMULATED SOME RED FLAG MINUTES TODAY WITH PARTIAL CLEARING. HOWEVER WE WILL KEEP THE WARNING IN PLACE IN THE NORTHWEST FOR NOW GIVEN THE INCREASING THREAT OF HIGH BASED STORMS WITH DRY LIGHTNING/DOWNBURST POTENTIAL THIS AFTERNOON INTO THE EARLY EVENING HOURS. FURTHER EAST...WILL CANCEL RED FLAG AS IT APPEARS VERY UNLIKELY THAT WE WILL MAKE CRITERIA. STILL...THE TSTM THREAT EXISTS. HAVE INCREASED POPS WEST OF THE DRYLINE TO HIGHLIGHT THE THREAT FOR WHAT MAY END UP AS HIGH BASED THUNDERVIRGA. EAST OF THE DRYLINE...NEAR A TRIPLE POINT IN THE SERN PANHANDLE...POPS HAVE BEEN INCREASED TO SOLID CHANCE TO LIKELY. DRYLINE WILL ATTEMPT TO RETREAT WESTWARD OVERNIGHT AS DRY COLD FRONT APPROACHES THE REGION THURSDAY MORNING. THIS WILL BRING NORTHERLY WINDS TO THE AREA BY THURSDAY AFTERNOON AND KNOCKING OFF A FEW DEGREES FROM THE HIGHS OVER VALUES SEEN TODAY. LONG TERM... A COLD FRONT WILL PUSH DOWN INTO CENTRAL AND SOUTH TEXAS ON THURSDAY. MOISTURE WILL BE VERY SLOW TO RECOVER ON FRIDAY WITH WINDS SWINGING AROUND TO THE EAST. MOISTURE/HIGH THETA-E AIR WILL MOSTLY STAY TO THE SOUTH ON FRIDAY BUT WILL SLOWLY INCREASE OVER THE SOUTHERN ROLLING PLAINS. A LITTLE BIT OF AN INCREASE IN ISENTROPIC LIFT MAY GARNER SOME PRECIPITATION ON FRIDAY NIGHT. ALTHOUGH INSTABILITY WILL BE NEARLY NON EXISTENT DUE TO THE LACK OF MOISTURE. THE HIGHER THETA-E AIR WILL NOT SUBSTANTIALLY MAKE IT BACK INTO THE REGION UNTIL SATURDAY. THE DRYLINE SHOULD NOT MOVE TOO FAR EAST DURING THE AFTERNOON ON SATURDAY AND SUNDAY. WINDS ALOFT WILL NOT BACK UNTIL SUNDAY WITH THE APPROACH OF THE DEEP TROUGH. MODELS SHOW WINDS AT 500MB BACKING AS FAR TO THE SSE ON SUNDAY AFTERNOON. THIS TROUGH WILL TAKE ON AN INCREASING NEGATIVE TILT AS IT MOVES ACROSS NORTHERN MEXICO/SOUTHWESTERN US. ANALOG GUIDANCE ALSO SHOWS A SIGNIFICANT NUMBER OF SEVERE EVENTS OCCURRING. OVERALL...CONFIDENCE IS INCREASING AS MUCH AS IT CAN THIS FAR OUT IN A SEVERE WEATHER OCCURRENCE FOR SATURDAY OR SUNDAY. ALTHOUGH AT THE MOMENT...SUNDAY SHOWS THE MOST PROMISE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 40 71 36 / 20 10 0 0 TULIA 88 45 75 39 / 20 20 0 0 PLAINVIEW 88 46 76 41 / 20 20 0 0 LEVELLAND 87 46 78 42 / 20 20 0 0 LUBBOCK 89 50 80 44 / 20 20 0 0 DENVER CITY 87 47 77 44 / 20 20 0 10 BROWNFIELD 87 48 78 45 / 20 20 0 0 CHILDRESS 94 56 84 46 / 50 20 0 0 SPUR 89 56 83 47 / 20 20 0 0 ASPERMONT 91 62 87 49 / 20 20 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ021>023-027- 028-033-034-039. && 31
Hazardous weather outlook, Apr 8, 4:58 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 458 PM CDT WED APR 8 2015 TXZ021>044-092200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 458 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT A RISK OF STRONG SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS WEST TEXAS. THE MOST SIGNIFICANT RISK IS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WHERE A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE UNTIL 7 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS MAY DEVELOP SATURDAY AND SUNDAY OVER PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EAST OF THE CAPROCK ESCARPMENT LATE THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Apr 8, 5:13 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CDT WED APR 8 2015
TXZ035-082230-
LUBBOCK TX-
513 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUBBOCK COUNTY UNTIL
530 PM CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATON...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SLATON AND RANSOM CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3348 10186 3367 10157 3361 10157 3340 10158
3340 10181
TIME...MOT...LOC 2212Z 239DEG 45KT 3345 10173
23Special weather statement, Apr 8, 5:36 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
536 PM CDT WED APR 8 2015
TXZ036-037-042-043-082300-
DICKENS TX-CROSBY TX-GARZA TX-KENT TX-
536 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...NORTHERN KENT...DICKENS
AND NORTHERN GARZA COUNTIES UNTIL 600 PM CDT...
AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS...MOVING NORTHEAST AT 55 MPH. ONE STORM WAS LOCATED
NEAR DICKENS...ANOTHER NEAR KALGARY AND A THIRD STORM NEAR LORENZO.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROSBYTON...DICKENS...RALLS...SPUR...LORENZO...KALGARY...GIRARD...
MCADOO...WHITE RIVER LAKE...SOUTHLAND...CAPROCK AND AFTON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3330 10155 3375 10156 3383 10053 3338 10053
3321 10129
TIME...MOT...LOC 2234Z 239DEG 47KT 3364 10083
23Special weather statement, Apr 8, 6:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT WED APR 8 2015
TXZ030-031-036-037-082330-
DICKENS TX-CROSBY TX-MOTLEY TX-FLOYD TX-
604 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...SOUTHEASTERN FLOYD...
SOUTHWESTERN MOTLEY AND DICKENS COUNTIES UNTIL 630 PM CDT...
AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CONE TO
NEAR WHITE RIVER LAKE...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROSBYTON...MATADOR...DICKENS...RALLS...SPUR...MCADOO...WHITE RIVER
LAKE...DOUGHERTY...CONE...AFTON AND ROARING SPRINGS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3415 10078 3365 10055 3347 10052 3341 10139
3387 10147
TIME...MOT...LOC 2303Z 233DEG 36KT 3382 10128 3352 10107
23Special weather statement, Apr 8, 6:21 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT WED APR 8 2015
TXZ036-082345-
CROSBY TX-
621 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROSBY COUNTY UNTIL 645
PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAPROCK...OR 12 MILES SOUTHWEST OF CROSBYTON...MOVING NORTHEAST AT 45
MPH.
NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROSBYTON...RALLS AND CAPROCK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3342 10144 3356 10156 3358 10156 3380 10122
3379 10113 3376 10108 3355 10109
TIME...MOT...LOC 2320Z 233DEG 38KT 3355 10143
23Special weather statement, Apr 8, 6:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 630 PM CDT WED APR 8 2015 TXZ031-037-082345- DICKENS TX-MOTLEY TX- 630 PM CDT WED APR 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MOTLEY AND NORTHERN DICKENS COUNTIES UNTIL 645 PM CDT... AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DOUGHERTY TO NEAR DICKENS...AND MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WIND GUSTS OF 50 TO 55 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MATADOR...DICKENS...AFTON AND ROARING SPRINGS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3416 10064 3357 10054 3350 10097 3395 10101 TIME...MOT...LOC 2329Z 245DEG 36KT 3391 10093 3360 10088 23
Special weather statement, Apr 8, 6:56 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 656 PM CDT WED APR 8 2015 TXZ034-035-040-041-090030- LYNN TX-HOCKLEY TX-TERRY TX-LUBBOCK TX- 656 PM CDT WED APR 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOCKLEY...TERRY...WESTERN LUBBOCK AND WESTERN LYNN COUNTIES UNTIL 730 PM CDT... AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF WELLMAN TO 5 MILES NORTH OF LEVELLAND...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 60 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. AREAS OF THICK BLOWING DUST WILL ACCOMPANY THESE STORMS AND WILL DROP VISIBILITIES TO A MILE OR LESS. LOCATIONS IMPACTED INCLUDE... LUBBOCK...LEVELLAND...BROWNFIELD...ABERNATHY...WOLFFORTH... SHALLOWATER...SLIDE...LUBBOCK SOUTH PLAINS MALL...REESE CENTER... LOCKETVILLE...NEW MOORE...MEADOW...SMYER... ROPESVILLE...NEW HOME...AND WELLMAN. LAT...LON 3296 10250 3370 10241 3383 10185 3297 10194 TIME...MOT...LOC 2353Z 242DEG 60KT 3334 10222
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:19 PM CDT | Special Weather Statement | LUB | Childress | 26 min |
| Apr 8, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 29 min |
| Apr 8, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 41 min |
| Apr 8, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 47 min |
| Apr 8, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 46 min |
| Apr 8, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 30 min |
| Apr 8, 9:02 PM CDT | Special Weather Statement | LUB | Cottle | 28 min |
| Apr 8, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King, Stonewall | 15 min |
| Apr 8, 9:33 PM CDT | Special Weather Statement | LUB | Cottle, King | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.